My dermatologist prescribed RetinA for some skin issues and I am a little scared to try. I'm afraid it will exacerbate my Sjogrens or my severely dry eyes. The dermatologist sensed this and said, it does not cause Sjogrens. Am I being paranoid? Do any of you have knowledge about this medication and does it have any affect on autoimmune disease or dry eyes? I know this is an unusual question.
Thanks,
Anna
As far as I can tell, Retin A is a processed form of Vitamin A, which produces a drug called Tretinoin, and has no history of causing or exacerbating autoimmune disease.
There are concerns about it's use with any medications that cause increased sun sensitivity, because the combined effects of increased sensitivity from the Retin A and whatever other drug is involved are multiplied, so there is the possibility that, if your SjS causes sun sensitivity, Retin A will compound that.
Thank you, Linda. I'm not extremely sun sensitive so that would not be an issue and I would take precautions. I really appreciate your medical expertise. You are a great contributor to this board.
Anna